MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/0MM T1; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/0MM T1; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Dislocation (2374); Metal Related Pathology (4530); Unspecified Tissue Injury (4559)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately one year and five months post right total hip arthroscopy, the patient developed pain and had a disassociation.There was no additional information available related to the initial disassociation.Subsequently, approximately one month ago, the patient presented to the emergency department with a dislocation.The head was relocated; however, the x-ray showed a disassociation.The patient was revised and during the procedure, a large amount of metallosis with some damage to the neck of the stem was noted.The head was observed to have significant metal debris and had disassociated from the bearing.The bearing showed damage and was floating in soft tissue.Wear was also noted to the liner, which made it difficult to remove.The stem neck was found to be impinging on the liner rim.Further damage was caused during removal, as the suction cup and vibration techniques failed.An osteotome was used to remove the damaged liner.The surgeon decided that further constraint was required due to the soft tissue damage caused by the metallosis.Extensive debridement was made, and the head and liner were inserted, and the stem was revised.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: country: australia.D10: cat# ep-200146; lot# 65852208; act artic e1 hip brg 28x40mm.Cat# 110024462; lot# 65891821; g7 dual mobility liner 40mm d.Cat# 51-149050; lot# 7334570; tprlc xr mp fp t1 pps 5x95mm.Cat# 1100010243; lot# 7464662; g7 osseoti 3 hole shell 50mm d.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records/radiographs were provided and reviewed by a healthcare professional/radiologist.The review identified a right hip arthroplasty with eccentric position of the femoral head in relation to the acetabular cup consistent with disassociation of the polyethylene component.Implant fit is maintained.There is malalignment secondary to polyethylene liner displacement with resulting eccentric femoral head position.Bone quality is osteopenic.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The head was evaluated.Upon visual inspection, the od of the head has wear damage along with a scratch on the lip.This is visually consistent with metal transfer.The inside taper also has marking lines on the surface also visually consistent with metal transfer.The height and width of the head were checked and found to be in conformance to the print.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA CER FEM HD 28/0MM T1
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20254751
Report Number3002806535-2024-00378
Device Sequence Number7415282
Product Code LZO
UDI-Device Identifier00887868271526
UDI-Public(01)00887868271526(17)330327(10)3149925
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1158
Device Lot Number3149925
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer12/06/2024
01/02/2025
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date12/06/2024
01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight96 KG